Alert archive / Missouri / Frost Advisories in 2023
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 6, 2023, 2:41 PM CDT for 17 counties in Missouri; 7 counties in Illinois. It took effect at Apr 6, 2023, 9:13 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2023, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 6, 2023, 9:13 PM CDT
- Expired
- Apr 7, 2023, 9:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
All 24 counties
Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Lincoln County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Saint Charles County, MO, Saint Francois County, MO, Warren County, MO, Washington County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -186 m²/s²
- 0-3 km storm-relative helicity
- -74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
881 WWUS73 KLSX 061941 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 241 PM CDT Thu Apr 6 2023 ILZ058>060-096>099-MOZ036-041-042-047>052-059>062-072-071045- /O.NEW.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Saint Charles MO-Franklin MO-Crawford MO- Including the cities of Fulton, Mount Sterling, Sullivan, Pittsfield, Union, Litchfield, Saint Charles, Jefferson City, Washington, Columbia, Mexico, and Bowling Green 241 PM CDT Thu Apr 6 2023 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, and northeast Missouri. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ 19
3 follow-up statements
755 WWUS73 KLSX 070213 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 913 PM CDT Thu Apr 6 2023 ILZ096-097-MOZ036-041-042-050-051-071400- /O.UPG.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/ /O.NEW.KLSX.FZ.W.0001.230407T0213Z-230407T1400Z/ Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO- Montgomery MO- Including the cities of Bowling Green, Fulton, Mount Sterling, Pittsfield, Mexico, and Columbia 913 PM CDT Thu Apr 6 2023 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...In Illinois, Brown IL and Pike IL Counties. In Missouri, Audrain MO, Boone MO, Callaway MO, Montgomery MO, and Pike MO Counties. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ065-073-074-071400- /O.EXB.KLSX.FR.Y.0002.230407T0213Z-230407T1400Z/ Jefferson MO-Washington MO-Saint Francois MO- Including the cities of Farmington 913 PM CDT Thu Apr 6 2023 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Jefferson MO, Washington MO, and Saint Francois MO Counties. * WHEN...Until 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-098-099-MOZ047>049-052-059>062-072-071400- /O.CON.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Crawford MO- Including the cities of Union, Washington, Litchfield, Jefferson City, Saint Charles, and Sullivan 913 PM CDT Thu Apr 6 2023 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of south central and southwest Illinois. Portions of central and east central Missouri. * WHEN...From 4 AM to 9 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
387 WWUS73 KLSX 070859 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 359 AM CDT Fri Apr 7 2023 ILZ096-097-MOZ036-041-042-050-051-071400- /O.CON.KLSX.FZ.W.0001.000000T0000Z-230407T1400Z/ Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO- Montgomery MO- Including the cities of Bowling Green, Columbia, Mount Sterling, Pittsfield, Mexico, and Fulton 359 AM CDT Fri Apr 7 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...In Illinois, Brown IL and Pike IL Counties. In Missouri, Audrain MO, Boone MO, Callaway MO, Montgomery MO, and Pike MO Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ065-073-074-071400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-230407T1400Z/ Jefferson MO-Washington MO-Saint Francois MO- Including the cities of Farmington 359 AM CDT Fri Apr 7 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Jefferson MO, Washington MO, and Saint Francois MO Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-098-099-MOZ047>049-052-059>062-072-071400- /O.CON.KLSX.FR.Y.0002.230407T0900Z-230407T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Crawford MO- Including the cities of Saint Charles, Litchfield, Union, Jefferson City, Sullivan, and Washington 359 AM CDT Fri Apr 7 2023 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of south central and southwest Illinois. Portions of central and east central Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Byrd
530 WWUS73 KLSX 071402 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 902 AM CDT Fri Apr 7 2023 ILZ096-097-MOZ036-041-042-050-051-071515- /O.EXP.KLSX.FZ.W.0001.000000T0000Z-230407T1400Z/ Brown IL-Pike IL-Pike MO-Boone MO-Audrain MO-Callaway MO- Montgomery MO- Including the cities of Mexico, Bowling Green, Mount Sterling, Columbia, Pittsfield, and Fulton 902 AM CDT Fri Apr 7 2023 ...FREEZE WARNING HAS EXPIRED... The threat has ended. $$ ILZ058>060-098-099-MOZ047>049-052-059>062-065-072>074-071515- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-230407T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Calhoun IL-Jersey IL-Moniteau MO-Cole MO-Osage MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO- Saint Francois MO- Including the cities of Washington, Litchfield, Jefferson City, Farmington, Saint Charles, Sullivan, and Union 902 AM CDT Fri Apr 7 2023 ...FROST ADVISORY HAS EXPIRED... The threat has ended. $$ 19
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 6, 12:14 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 6, 12:14 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1214 PM CDT Thu Apr 6 2023 .SHORT TERM... (Through Late Friday Afternoon) Issued at 358 AM CDT Thu Apr 6 2023 Cold air continues to filter into the region in the wake of yesterday's cold front. As of 3 AM, temperatures are about 35 degrees colder than what they were at this time yesterday and are still dropping. Lows are expected to land in the 30s for the majority of the CWA, with some locations falling near or below freezing due to efficient radiational cooling caused by clear skies and light winds. This will occur primarily in central and east- central Missouri, northeast Missouri, and west-central Illinois. Frost is expected to develop in these areas early this morning. Central and east-central Missouri will be more vulnerable to its impacts due to early season growing, so a frost advisory is in effect from 09z to 14z. Similar conditions are expected tonight, although increased cloud cover may stunt the production of frost around the area. Confidence is too low at this time to issue a frost advisory. Otherwise, temperatures today will be cool, reaching only the 50s areawide. Tomorrow we'll see temperatures begin to moderate, peaking in the 60s. Jaja .LONG TERM... (Friday Night through Wednesday) Issued at 358 AM CDT Thu Apr 6 2023 Upper level ridging and surface high pressure will dominate our sensible weather for the extended. Temperatures will increase through the weekend, ramping up early next week as surface high pressure moves east of the area and southerly flow returns. There is high confidence in well above average temperatures lasting through at least mid-week as supported by low spread in ensemble temperatures. Monday holds the greatest chance for showers and thunderstorms over the next 7 days, at a whopping 25% for portions of the area. A surface low pressure system over northern Canada will drag a cold front through the Plains on Sunday. The feature will weaken as it approaches our CWA, leaving only remnant precipitation to march through the area if it can make it this far. Jaja && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1211 PM CDT Thu Apr 6 2023 VFR conditions and light winds will persist throughout the 18Z TAF period. While there will be a steady stream of high level cloud cover, ceilings will remain very high in elevation and will not impact flight conditions near local terminals. Winds will switch from northerly today to east and southeast tomorrow, but speeds will remain light. BRC && .FIRE WEATHER... Issued at 445 AM CDT Wed Apr 6 2023 FIRE WEATHER There is potential for elevated fire danger across portions of the area through Saturday given the dry airmass in place. Relative humidity will be especially low today over west-central Illinois, northeast Missouri, and central Missouri, peaking only in the 20-25% range. However, surface high pressure centered nearby will keep sustained winds well below any fire danger criteria. On Friday and Saturday, relative humidity values will increase slightly, with 25-30% across much of the area excluding southeast Missouri and southwest Illinois. Temperatures and winds will both be increasing gradually over this timeframe. Winds are expected to remain below 12 mph for most of the area on both days, with Saturday being the most likely day to pass this threshold. This is reflected in ensemble guidance, with exceedance probabilities of sustained winds >= 12 mph ranging from 0% to 20% in locations with low relative humidity values and probabilities of near 40% in locations with humidity greater than 35%. Despite this, forecast winds in areas of lower humidity are not much weaker than 12 mph for Friday or Saturday, and a slight increase in wind speeds could warrant elevated fire danger. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 6, 4:13 AM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 413 AM CDT Thu Apr 6 2023 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070915- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 413 AM CDT Thu Apr 6 2023 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. A frost advisory is in effect for portions of the area through 9 AM this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A slight chance of thunderstorms exists Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
Nearby
Frost Advisories in Missouri, 2023Frost Advisories in Illinois, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.